Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Feeling discomfort when urinating, heaviness in testicle and penis. What is causing this?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 1106 Questions
Hi Doctor, I have dull heaviness/sensation in the testicles and a part of the penis (near the base). this has been going on for about two months.
I used to masturbate a lot before these two months. Atleast once everyday. I dont know how long that went for but i started feeling a sharp sensation in the testicles. After that I tried to control the masturbation making it not more than twice a week. That relieved the pain to a large extent (it was not as intense anymore), and there was a mild discomfort in peeing which also went away in a few weeks. But slight heaviness still remained and I was hoping that it would go away as well in a while if i did it in a controlled way (not more than twice a week). That slight heaviness/sensation still remains in the testicles and the base of the penis(where it meets the scrotum).

Please advice.
Posted Sat, 27 Apr 2013 in Men's Health
Answered by Dr. Jonas Sundarakumar 5 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

From the description of your symptoms, one of the likely causes could be a chronic epididymitis (that is, an inflammation of the epididymis, which is a structure in the back of the testis where the sperms are stored). The characteristic symptoms are constant scrotal pain and sometimes, discomfort while passing urine. It is possible that the excessive masturbation could have contributed to the worsening of the problem.

I would advise you to have a have a genital examination by a doctor - to see if there is any inflammation or tenderness in the epididymis. You may also require a urine culture test to check for any infection. If the diagnosis of an epididymitis is confirmed, then you will need a course of appropriate antibiotics.

Meanwhile, you can take some anti-inflammatory tablet for the pain (like Voveran) and avoid masturbation for a few days since this may worsen your symptoms.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist & Sexologist
Above answer was peer-reviewed by
Follow-up: Feeling discomfort when urinating, heaviness in testicle and penis. What is causing this? 19 hours later
Thanks Doctor for the swift reply.

The scrotal pain that you mentioned is not constant but that as well comes and goes. So basically this (now that i noticed) is sort of a fluctuating pain in the scrotum as well as the penis (left hand side base). There are times during the day when everything seems absolutely normal, ie. no generic pain and no pain in passing urine as well. But then it comes back again (not just while passing urine but a general heaviness all the time). Please let me know if that little information makes any difference.

I am gonna put a long hold on the masturbation, atleast up untill the problem is figured out. I have consulted a urologist and done a urine test and the results will be out by tomorrow. I will also be going for an ultrasound (of scrotum) as advised by the doctor. Will consult you once again with the results.
The pain is bearable as of now and i will not be going for pain killers as you mentioned.

Meanwhile do let me know if there are any other special precautions as per you that i need to keep in mind.
Answered by Dr. Jonas Sundarakumar 10 hours later
Hello again,

The fact that the pain is on and off and rather mild only tells us that is less likelihood of a serious problem. Your urologist is approaching this problem in the right way, and so, you can waith for the results of the urine test and scrotal ultrasound, and then decide how to proceed further.

Meanwhile, just drink plenty of water, avoid excessive physical strain and wear loose cotton underwear.

Dr. Jonas Sundarakumar
Consultant Psychiatrist & Sexologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor